Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 112, NWS Gaylord, MI

July 15, 2008Iosco County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 15, 2008, 6:40 PM EDT for Iosco County, Michigan. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2008, 6:40 PM EDT (22:40 UTC)
Expired
Jul 15, 2008, 7:12 PM EDT
In force
32 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

County Iosco County, MI

The radar

The NCL Michigan radar (KAPX), 117 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 6:54 PM EDTHAIL 1Tawas City, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2008-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2008-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 152240
SVRAPX
MIC069-152330-
/O.NEW.KAPX.SV.W.0112.080715T2240Z-080715T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
640 PM EDT TUE JUL 15 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 730 PM EDT

* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE   
  LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF OSCODA TO 
  12 MILES WEST OF TAWAS CITY...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAST TAWAS...
  TAWAS CITY...
  TAWAS POINT STATE PARK...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4433 8333 4430 8339 4424 8346 4425 8347
      4427 8347 4426 8352 4423 8355 4419 8356
      4433 8388 4445 8369 4452 8341 4450 8331
TIME...MOT...LOC 2239Z 299DEG 31KT 4444 8333 4434 8350
          4430 8369

$$
3 follow-up statements
000 
WWUS34 KAPX 152249
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
649 PM EDT TUE JUL 15 2008

MIC069-152330-
/O.CON.KAPX.SV.W.0112.000000T0000Z-080715T2330Z/
IOSCO MI-
648 PM EDT TUE JUL 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR IOSCO COUNTY...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OSCODA TO EAST TAWAS TO 8 MILES
WEST OF TAWAS CITY...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TAWAS POINT STATE PARK...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4433 8333 4430 8339 4424 8346 4427 8347
      4426 8352 4423 8355 4419 8356 4429 8379
      4441 8364 4440 8356 4451 8337 4450 8331
TIME...MOT...LOC 2248Z 299DEG 31KT 4440 8324 4430 8341
          4426 8360

$$
000 
WWUS34 KAPX 152303
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
703 PM EDT TUE JUL 15 2008

MIC069-152330-
/O.CON.KAPX.SV.W.0112.000000T0000Z-080715T2330Z/
IOSCO MI-
703 PM EDT TUE JUL 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR IOSCO COUNTY...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TAWAS CITY TO JUST SOUTH OF 
OSCODA...MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4433 8333 4430 8339 4424 8346 4427 8347
      4427 8350 4426 8352 4423 8355 4419 8356
      4429 8358 4440 8333
TIME...MOT...LOC 2303Z 299DEG 31KT 4433 8308 4423 8325
          4420 8344

$$
000 
WWUS34 KAPX 152312
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
712 PM EDT TUE JUL 15 2008

MIC069-152321-
/O.CAN.KAPX.SV.W.0112.000000T0000Z-080715T2330Z/
IOSCO MI-
711 PM EDT TUE JUL 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR IOSCO COUNTY IS CANCELLED...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORMS WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.

AT 654 PM...QUARTER SIZED HAIL WAS REPORTED IN TAWAS CITY WITH THIS 
STORM.

LAT...LON 4433 8333 4430 8339 4424 8346 4427 8347
      4427 8350 4426 8352 4423 8355 4419 8356
      4429 8358 4440 8333
TIME...MOT...LOC 2311Z 299DEG 31KT 4429 8300 4419 8317
          4416 8336

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:28 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 15, 6:28 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
628 PM EDT TUE JUL 15 2008

.DISCUSSION...LATEST SURFACE ANALYSIS THIS AFTERNOON REVEALS MUCH
WARMER AND MORE HUMID CONDITIONS IN PLACE ACROSS NORTHERN MICHIGAN
THIS AFTERNOON. A FULL DAY OF MIXING HAS ALLOWED WINDS TO GUST UP
TO 35 MPH AT TIMES. MEANWHILE...SHORTWAVE HAS BEGUN TO PUSH ACROSS
NORTHWEST LOWER MICHIGAN...PRODUCING AN AREA OF SHOWERS AND
THUNDERSTORMS. A COLD FRONT IS DROPPING SOUTHWARD ACROSS UPPER
MICHIGAN...WITH WINDS BECOMING WEST TO NORTHWEST ACROSS THE LAKE
SUPERIOR SHORELINE. THIS HAS ALLOWED FOR A CONVERGENCE AXIS TO SET
UP THIS AFTERNOON TRIGGERING A FEW ISOLATED SHOWERS ACROSS EASTERN
UPPER MICHIGAN IN THE VICINITY OF WHITEFISH BAY. FORECAST CONCERNS
WILL CONTINUE TO REVOLVE AROUND PRECIPITATION CHANCES WITH THE
COLD FRONT TONIGHT...THEN CHANCES AS THE FRONT LIFTS BACK TO THE
NORTH AS A WARM FRONT TOMORROW AND TOMORROW NIGHT. MODELS ARE
HANDLING THE NEXT 24 HOURS REASONABLY WELL.

TONIGHT...SHORTWAVE WILL PROGRESS ACROSS NORTHERN MICHIGAN DURING
THE EVENING HOURS. WAVE SHOULD BE A QUICK MOVER WITH CURRENT BATCH
OF PRECIPITATION DEPARTING BY 00Z. HOWEVER...0-6KM BULK SHEAR
VALUES AROUND 40 KNOTS WILL LEAD TO A THREAT FOR DAMAGING WIND
GUSTS THROUGH THE THE EARLY AND MID EVENING HOURS. COLD FRONT WILL
CONTINUE TO SETTLE SOUTHWARD ACROSS NORTHERN MICHIGAN...BUT LACK
OF ANY FORCING (OUTSIDE OF DIURNAL PROCESSES)...WILL KEEP THE
FRONT FAIRLY QUIET AS IT DROPS THROUGH THE AREA.
REGARDLESS...HARD TO GO COMPLETELY DRY GIVEN THE FRONTAL
BOUNDARY...SO WILL LEAVE A CHANCE OF THUNDERSTORMS IN ALONG THE
FRONTAL BOUNDARY OVERNIGHT. THE THREAT WILL BE SHIFTING SOUTHWARD
THROUGH THE NIGHT. LOWS TONIGHT WILL REMAIN MILDER TONIGHT WITH
INCREASED WINDS AND DEWPOINTS. THUS...LOWS WILL REMAIN MAINLY IN
THE 50S TONIGHT WITH A FEW 60S POSSIBLE.

TOMORROW...FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS CENTRAL
LOWER MICHIGAN THROUGH THE MORNING HOURS. WITH 850-700MB RH
FALLING TO UNDER 40 PERCENT...WITH LITTLE OR NO FORCING IN THE
AREA...CERTAINLY LOOKS LIKE A GOOD BET THAT THE MORNING WILL
REMAIN DRY. HOWEVER...BY LATE IN THE DAY...A SHORTWAVE WILL EMERGE
OUT OF THE CENTRAL PLAINS...ACTING TO PUSH THE FRONT BACK TO THE
NORTH AS A WARM FRONT. THE BEST CHANCE FOR PRECIPITATION
DEVELOPMENT WILL BE SOUTH OF THE GRAND TRAVERSE BAY REGION...THEN
EVENTUALLY SPREADING NORTHWARD INTO THE EVENING HOURS. HIGHS WILL
VARY FROM THE 70S NORTH TO THE 80S SOUTH DURING THE AFTERNOON.

KAS

REMAINDER OF THE FORECAST (WEDNESDAY THROUGH NEXT TUESDAY)...MORE
SUMMER LIKE PATTERN APPEARS TO CONTINUE THROUGH THE PERIOD AS UPPER
LEVEL HEIGHTS REMAIN PRETTY HIGH ACROSS THE REGION. THERE WILL BE
LOTS OF CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE REMAINDER
OF THE WORK WEEK AND AGAIN EARLY NEXT WEEK WITH A BREAK POSSIBLE IN
BETWEEN THIS WEEKEND. THE MAIN FORECAST CONCERN WILL REVOLVE AROUND
POPS THROUGH THE ENTIRE PERIOD.

WEDNESDAY NIGHT INTO THURSDAY...SURFACE WARM FRONT REMAINS DRAPED
ACROSS THE REGION. POSSIBLE UPPER LEVEL DISTURBANCES MOVING THROUGH
THE FLOW COMBINED WITH WARM AIR ADVECTION (THETA-E RIDGE DRAPED
ACROSS NORTHERN MICHIGAN) COULD GENERATE PRECIPITATION AT ANY TIME
DURING THIS PERIOD (HIGH CHANCE POPS). IT WILL BE MORE HUMID WITH
LOWS IN THE UPPER 50S TO LOWER 60S WITH HIGHS IN THE LOWER TO MIDDLE
80S.

FRIDAY INTO FRIDAY NIGHT...MODELS ARE IN GOOD AGREEMENT THAT A
SURFACE COLD FRONT MOVES THROUGH THE REGION FRIDAY AFTERNOON
(NORTHWEST) AND FRIDAY EVENING (SOUTHEAST) SO WILL HAVE HIGH CHANCE
POPS FOR SHOWERS AND STORMS. IT SHOULD REMAIN RATHER HUMID WITH
HIGHS AGAIN RANGING FROM THE MIDDLE 70S NORTH TO THE MIDDLE 80S
SOUTHEAST.

SATURDAY...WEAK SURFACE RIDGE TRIES TO BUILD DOWN FROM THE NORTHWEST
BUT THERE REALLY DOES NOT LOOK LIKE THE SURFACE FRONT WILL PROGRESS
TOO FAR TO OUR SOUTH AND COULD END UP MOVING NORTH AGAIN AND
STALLING OVER THE AREA. WILL CONTINUE TO BE OPTIMISTIC WITH NO POPS.
HIGHS IN THE MIDDLE 70S TO LOWER 80S.

SUNDAY THROUGH TUESDAY...EXTENDED MODELS ARE HAVING A BIT OF A HARD
TIME WITH THE PATTERN. ECMWF AND GFS ARE TRYING TO BRING A TROUGH
DOWN FROM THE NORTHWEST EITHER LATE IN THE WEEKEND OR EARLY NEXT
WEEK. IN ADDITION...SURFACE WARM FRONT LOOKS TO BE NEAR THE AREA.
HOWEVER...WILL LEAVE OUT POPS ON SUNDAY AND LET MODELS SORT
THEMSELVES OUT. CHANCE POPS THEREAFTER DUE TO THE COMBINATION OF THE
FRONT AND TROUGH. SIMILAR HIGHS OF THE MIDDLE 70S TO MIDDLE 80S.

SULLIVAN

&&

.AVIATION... /ISSUED 122 PM EDT TUE JUL 15 2008/

MAINLY VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD.
HOWEVER...SOME MID CLOUDS HAVE BEEN WORKING EASTWARD ACROSS NORTHERN
WISCONSIN THIS AFTERNOON...PRODUCING SOME PRECIPITATION AT THE
SURFACE. CLOUD BASES REMAIN AT OR GREATER THAN 6KFT. THERE HAS BEEN
THUNDER WITH THIS ACTIVITY...AND IT WILL SPREAD INTO THE VICINITY OF
THE TAF SITES BY LATE THIS AFTERNOON AND EVENING. A COLD FRONT
DROPPING SOUTHWARD WILL PUSH ALL THE ACTIVITY SOUTHWARD THROUGH THE
EVENING HOURS...EVENTUALLY DEPARTING ALL THE TAF SITES BY MIDNIGHT.
THEN...VFR CONDITIONS WILL CONTINUE THROUGH MIDDAY TOMORROW.

KAS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jul 15, 4:07 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
407 PM EDT TUE JUL 15 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
407 PM EDT TUE JUL 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN LOWER MICHIGAN THROUGH
THIS EVENING. A FEW STORMS MAY CONTAIN DAMAGING WIND GUSTS UP TO 60
MPH AND QUARTER SIZE HAIL.

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS
NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN
WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS ACROSS ALL OF
NORTHERN MICHIGAN FRIDAY AND FRIDAY NIGHT...THEN AGAIN SUNDAY NIGHT
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE OFFICE IN GAYLORD.

KAS

In the hours before

Local storm report, Jul 15, 5:36 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
536 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 E ATLANTA             45.00N 84.13W
07/15/2008                   MONTMORENCY        MI   TRAINED SPOTTER

            LARGE TREE DOWNED.

&&

JZ
Local storm report, Jul 15, 5:40 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
540 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             LUZERNE                 44.62N 84.27W
07/15/2008  M1.00 INCH       OSCODA             MI   TRAINED SPOTTER

&&

JZ
Local storm report, Jul 15, 5:42 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
542 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 E LUZERNE             44.62N 84.23W
07/15/2008  M1.00 INCH       OSCODA             MI   TRAINED SPOTTER

&&

JZ
Local storm report, Jul 15, 5:44 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
544 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             3 E LUZERNE             44.62N 84.21W
07/15/2008  M0.88 INCH       OSCODA             MI   TRAINED SPOTTER

&&

JZ
Local storm report, Jul 15, 6:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
611 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     HILLMAN                 45.07N 83.90W
07/15/2008                   MONTMORENCY        MI   TRAINED SPOTTER

            ONE LARGE TREE AND A NUMBER OF LARGE BRANCHES DOWNED.

&&

JZ
Local storm report, Jul 15, 6:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
634 PM EDT TUE JUL 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             5 N HALE                44.46N 83.81W
07/15/2008  M0.75 INCH       IOSCO              MI   PUBLIC

            HAIL COVERED GROUND AT WICKER HILLS GOLF COURSE.

&&

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:45 PM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Otsego45 min
Jul 15, 4:09 PM EDTSpecial Marine WarningAPX66 min
Jul 15, 4:17 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Oscoda, Otsego43 min
Jul 15, 4:27 PM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency48 min
Jul 15, 4:35 PM EDTSevere Thunderstorm WarningAPXOscoda55 min
Jul 15, 4:48 PM EDTSevere Thunderstorm WarningAPXCrawford18 min
Jul 15, 5:00 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco46 min
Jul 15, 5:35 PM EDTSevere Thunderstorm WarningAPXOscoda40 min
Jul 15, 6:12 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda33 min
Jul 15, 6:42 PM EDTSpecial Marine WarningAPX63 min
Jul 15, 7:44 PM EDTSevere Thunderstorm WarningAPXAlcona25 min
Jul 15, 7:47 PM EDTSpecial Marine WarningAPX58 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.